MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400802S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An 8mm x 2cm powerflex pro 80 percutaneous transluminal angioplasty (pta) balloon catheter was attempted to be used for post dilation of an iliac artery lesion; however, the balloon ruptured within its nominal pressure.There was no patient injury reported.The procedure was completed using another non-cordis balloon catheter.The device was stored and prepped normally per the instructions for use (ifu).There was no visible damage to the packaging.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.An unknown indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger did depress into the syringe/indeflator when trying to inflate and the balloon did inflate normally.The product was removed intact from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 17648036 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, an 8mmx2cm powerflex pro 80 percutaneous transluminal angioplasty (pta) balloon catheter was attempted to be used post dilation for an iliac artery lesion, however, balloon ruptured within its nominal pressure.The procedure was completed using another non cordis balloon catheter.There was no patient injury reported.The device was stored and prepped as per the instructions for use (ifu).There was no visible damage to packaging.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.An unknown indeflator was used successfully with the other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did depress into the syringe/indeflator when trying to inflate and the balloon did inflate normally.The product was removed intact from the patient.The device will not be returned for evaluation because it was discarded.

Brand Name
POWERFLEXPRO 8MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9792349
Report Number9616099-2020-03551
Device Sequence Number16690563
Product Code LIT
UDI-Device Identifier20705032059777
UDI-Public20705032059777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4400802S
Device Catalogue Number4400802S
Device Lot Number17648036
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1